Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 140, NWS Fort Worth, TX

March 26, 2000Falls County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 6:28 PM CST for Falls County, Texas. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 6:28 PM CST (00:28 UTC)
Expired
Mar 26, 2000, 7:30 PM CST
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Falls County, TX

What was reported inside it

TimeReportWhereRemark
Mar 26, 6:32 PM CSTThunderstorm WindBarclay, TXThe roof of the Barclay Community Center was damaged by high wind.
Mar 26, 6:40 PM CSTHail 0.88Rosebud, TX
Mar 26, 6:40 PM CSTThunderstorm Wind 52 ERosebud, TXTrees were blown down on north side of town.
Mar 26, 7:00 PM CSTHail 1.75Westphalia, TX
Mar 26, 7:00 PM CSTThunderstorm WindWestphalia, TXWind damage to eight homes.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2173 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 270028
SVRFTW
TXC145-270130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FALLS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 730 PM CST

* AT 628 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A SEVERE THUNDERSTORM 15 MILES WEST ROSEBUD...MOVING EAST   
  NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE ROSEBUD...MARLIN AND LOTT

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOTT...ROSEBUD AROUND 650 PM CST
  MARLIN AROUND 715 PM CST


THIS STORM PRODUCED HAIL UP TO THE SIZE OF BASEBALLS IN SALADO AT 
605 PM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3119 9721 3100 9708 3117 9671 3134 9681

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 5:15 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Mar 26, 5:15 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST SUN MAR 26 2000

.AVIATION DISCUSSION...SOME THUNDERSTORMS HAVE BEGUN TO DEVELOP...
MAINLY IN THE SOUTH AND WEST.  ADDITIONAL DEVELOPMENT IS POSSIBLE
THROUGH THE EVENING HOURS.  THEREFORE...HAVE GONE WITH A TEMPO
GROUP FOR TSRA THROUGH 1000 PM.  THERE ARE NUMEROUS BOUNDARIES FROM
YESTERDAYS CONVECTION AND A DRYLINE TO THE WEST.  ONCE ALL OF THIS
PASSES LATE TONIGHT...SKIES WILL CLEAR.  OUTSIDE OF ANY
THUNDERSTORM ACTIVITY...VFR CONDITIONS EXPECTED.  81

330 PM CST SUN MAR 26 2000
VISIBLE SATELLITE IMAGERY THIS AFTERNOON...SHOWS AN ENHANCED CUMULUS
FIELD FROM JUNCTION...TO SAN SABA...TO MERIDIAN...TO FORT WORTH.
SEVERAL OTHER BOUNDARIES CAN ALSO BE SEEN...NOTABLY THE ONE FROM
ARDMORE TO JACKSBORO WHERE THUNDERSTORMS ARE FORMING. WITH THE
DRYLINE HANGING BACK WEST...WILL NEED TO KEEP LOW POPS IN THE
WESTERN ZONES...AND CHANCE CATEGORY ACROSS THE REST OF THE FORECAST
AREA FOR TONIGHT.  THE DRYLINE SHOULD MOVE INTO THE CENTRAL PART OF
NORTH TEXAS TONIGHT...WITH A COLD FRONT MOVING INTO THE REGION LATE
TONIGHT. AFTER TONIGHT...SHOULD SEE ANOTHER CHANCE OF RAIN/
THUNDERSTORMS TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE NEXT UPPER
LEVEL SYSTEM APPROACHES.  SHOULD SEE A RESPITE WEDNESDAY AND
THURSDAY...WITH ANOTHER CHANCE BY FRIDAY. #58

DFW 56/77/53/83 3003    ACT 56/79/50/82 3003

.FTW...NONE.

In the hours before

Special weather statement, Mar 26, 4:11 PM CST, 2 hours 17 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270015-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CST SUN MAR 26 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
NORTH CENTRAL TEXAS THROUGH TONIGHT.

A DRYLINE EXTENDED FROM NEAR MUNDAY TO NEAR JUNCTION LATE
THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
FORM ALONG THE DRYLINE AS IT MOVES INTO NORTH TEXAS BEFORE SUNSET.
OTHER THUNDERSTORMS WILL FORM ALONG A CONVERGENCE ZONE POSITIONED
FROM NORTH OF SHERMAN TO MINERAL WELLS.  ONCE DEVELOPED...THE
THUNDERSTORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH THE
EVENING.  A COLD FRONT MOVING SOUTH THROUGH OKLAHOMA WILL SPREAD A
SECOND ROUND OF STRONG THUNDERSTORMS ACROSS THE REGION AFTER 7 PM.
THESE STORMS WILL MOVE SOUTH THROUGH NORTH TEXAS AND MAY STILL
BE ON GOING PAST MIDNIGHT SOUTH OF AN ATHENS TO GOLDTHWAITE LINE.

THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DOWN BURST
WINDS.  BRIEF HEAVY RAINFALL MAY CAUSE LOCALIZE FLOODING PROBLEMS
WHERE HEAVY RAINS FELL LAST NIGHT.

EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTERS NORTH AND WEST
OF A GREENVILLE TO FORT WORTH TO KILLEEN LINE MAY BE ACTIVATED
BEFORE 6 PM.  OTHER LOCATIONS MAY BE ACTIVATED AFTER 8 PM TONIGHT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:08 PM CSTSevere Thunderstorm WarningFWDRobertson52 min
Mar 26, 7:30 PM CSTSevere Thunderstorm WarningFWDLeon60 min
Mar 26, 9:20 PM CSTSevere Thunderstorm WarningFWDLamar55 min
Mar 26, 10:13 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar62 min
Mar 26, 11:28 PM CSTSevere Thunderstorm WarningFWDHopkins47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.